MAUDE Adverse Event Report: CORDIS CORPORATION CATH F6INF TL JR 3.5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS CORPORATION CATH F6INF TL JR 3.5 100CM; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 534619T
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number to conduct a device history record (dhr) review, it is not possible to determine if the reported failure could be related to the manufacturing process.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the shaft of 6f 3.5 100cm infinity diagnostic guiding catheter was separated.There was no reported patient injury.
 
Additional Manufacturer Narrative
As reported, the shaft of 6f 3.5 100cm infinity diagnostic guiding catheter was separated.There was no reported patient injury.Multiple attempts to obtain additional information were made without success.A non-sterile diagnostic 6f 3.5 100cm infinity diagnostic guiding catheter was received for analysis coiled inside a plastic bag.Per visual analysis, the hub was found separated from the body/shaft of the catheter.The separated pieces of the unit were inspected under fal vision system.Neither pinhole, exposed wire, crack, poor fuse, nor thin wall thickness was found.The separated edges on the received proximal end of the catheter body/shaft were observed elongated.No other anomalies were found.The catheter body/shaft proximal end outer diameter (od) and inner diameter (id) were measured near the separated condition and results were found within specification.X-ray and cross-sectional analysis were performed on the received separated hub of the unit in order to inspect the molded condition of the hub and body/shaft proximal end.Elongations and remnants of the body/shaft in the walls of the luer hub were observed.The elongations observed presented evidence of a plastic deformation.Plastic deformation is commonly associated to application of tension forces that could induce the separation between both components.No other anomalies were found during the analysis.A product history record (phr) review could not be performed since the complaint lot is unknown.The complaint reported by the customer as ¿catheter (body/shaft)- separated¿ was confirmed during the analysis due to the separated condition of the catheter body/shaft from the hub as received.However, cross sectional analysis results showed evidence of elongations and material transference on the remnants of the body/shaft inside the luer hub and strain relief.These findings suggest that the device was induced to stretching/pulling events that exceeded the material yield strength prior to the catheter body/shaft separation from the luer hub.Nonetheless, the exact cause of the body/shaft separation from the hub could not be conclusively determined during the analysis.Vessel characteristics and/or procedural and handling factors may have contributed to the reported event.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use if package is open or damaged.Exercise care when removing guidewires from multiple-curve catheters.The performance of these products may be impaired if not properly and cautiously handled during unpacking and preparation.Before use, flush all devices entering a blood vessel with sterile heparinized saline or a similar isotonic solution.Keep the catheter filled with either flushing solution or contrast medium while the catheter is in the vascular system and consider the use of systemic heparinization.Forcibly aspirate and flush the catheter with heparinized saline solution at least once every two minutes.Procedures requiring percutaneous catheter introduction should not be attempted by physicians unfamiliar with the possible complications.Complications may occur at any time during or after the procedure.¿ neither the product analysis nor the phr review results suggest that this damage is related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken.

Brand Name
CATH F6INF TL JR 3.5 100CM
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key8831225
Report Number9616099-2019-03099
Device Sequence Number226447
Product Code DQO
UDI-Device Identifier20705032014172
UDI-Public20705032014172
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K970854
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number534619T
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer08/12/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1